Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 2, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 5, 2019, 1:25 AM EST for 8 counties in Tennessee. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2019, 1:25 AM EST (06:25 UTC)
- Expired
- Jan 5, 2019, 6:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 554 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
248 WWUS74 KMRX 050625 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 125 AM EST Sat Jan 5 2019 ...Very Windy Conditions Expected Across the Higher Elevations of the East Tennessee Mountains Today... .Low pressure ejecting northeast across the southern Appalachians will favor gusty northwest winds over the higher elevations of the east Tennessee mountains. TNZ018-041-043-045-047-072-074-087-051800- /O.NEW.KMRX.WI.Y.0002.190105T0625Z-190105T2300Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 125 AM EST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 6 PM EST this evening. * EVENT...Northwest winds at 20 to 30 mph with gusts up to 50 mph. * TIMING...Saturday morning through Saturday Afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CDG
2 follow-up statements
356 WWUS74 KMRX 051434 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 934 AM EST Sat Jan 5 2019 ...Very Windy Conditions Expected Across the Higher Elevations of the East Tennessee Mountains Today... .Low pressure ejecting northeast across the southern Appalachians will favor gusty northwest winds over the higher elevations of the east Tennessee mountains. TNZ018-041-043-045-047-072-074-087-052300- /O.CON.KMRX.WI.Y.0002.000000T0000Z-190105T2300Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 934 AM EST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * EVENT...Northwest winds at 20 to 30 mph with gusts up to 50 mph. * TIMING...Through this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
256 WWUS74 KMRX 051802 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 102 PM EST Sat Jan 5 2019 ...Very Windy Conditions Expected Across the Higher Elevations of the Northeast Tennessee Mountains Today... .Low pressure ejecting northeast across the southern Appalachians will favor gusty northwest winds over the higher elevations of the northeast Tennessee mountains. TNZ041-043-072-074-087-051915- /O.CAN.KMRX.WI.Y.0002.000000T0000Z-190105T2300Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 102 PM EST Sat Jan 5 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Winds have generally decreased below advisory criteria. $$ TNZ018-045-047-052300- /O.CON.KMRX.WI.Y.0002.000000T0000Z-190105T2300Z/ Johnson-Unicoi-Southeast Carter- Including the cities of Mountain City, Erwin, and Roan Mountain 102 PM EST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * EVENT...Northwest winds at 20 to 30 mph with gusts up to 50 mph. * TIMING...Through this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 5, 12:35 AM EST, 50 minutes earlier.
Area forecast discussion, Jan 5, 12:35 AM EST, 50 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1235 AM EST Sat Jan 5 2019 .AVIATION... Mostly MVFR and possibly some IFR through the night as llv moisture and shra remains prevalent amidst the departing upper low. Tafs feature vcsh and ra tempos through the night, drying around sunrise. As the low ejects northeast, profiles will dry from the top down with any llv moisture advecting out of the region by mid/late morning and into the afternoon hours. With that, all sites will recover to solid VFR conditions, first at CHA followed by TYS, then finally at TRI. Winds will back wly/swly at around 10-15kts through the day. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && CDG
Hazardous weather outlook, Jan 4, 10:16 PM EST, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 1016 PM EST Fri Jan 4 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-060330- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 1016 PM EST Fri Jan 4 2019 /916 PM CST Fri Jan 4 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight An upper level disturbance is exiting the region, but westerly flow and lingering moisture on the back side will lead to off and on snow showers over the Smoky Mountains of far east Tennessee tonight. The snow could accumulate 1-2 inches by 7 AM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:10 PM EST | Special Weather Statement | MRX | Greene | 50 min |
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.